Jump to content
CrazyBoards.org

Recommended Posts

My doc put me on trilafon AND abilify (instead of antidepressant) but I haven't found any support for this strategy.. -especially for someone whose primary problem is mood/depression.. has anyone ever heard of this combination before?

I'm thinking about swapping one of those for my old antidepressants (that weren't so bad, just didn't prevent occasional breakdowns) -but which one? I'm worried about weight-gain (just put on 3lbs in 1 day but maybe coincidental?)

also have some Seroquel lying around, tried those previously but not for a longer period..

which is the best as adjunct to ADs for mood swings, depression/anxiety (and possibly some personality disorder)? and the lowest risk for nasty side-effects and weight-gain??

Thanks for advice!!

Edited by june
Link to comment
Share on other sites

Aside from the weight-gain (which is apparently a common side effect for both of those meds..) - is it common practice (and a good idea?) to be on two antipsychotics and no anti-depressants?

I have not found a single article / source/ etc. suggesting this is a good combination. Quite the opposite, apparently it's not good to mix two similar meds like that re. accentuation of side-effects ?!

I started on peratsin a week ago and so far I don't like it.. Have had a constant headache ever since and feel really agitated a few hours after each dose. It's supposed to help against anxiety but that effect wears off quite quickly and then I feel even more irritated than on my ADs only. Anyhow, started Abilify 2 days ago and it just makes me feel really really tired + having muscle cramping over night that keeps waking me.

But then, it's just early days, maybe I should give it a little longer (that's what the doc would say..) but I just  seems senseless to take those two drugs together without any ADs.

If I start on my ADs again, which one would be best to take as adjunct, Abilify, Trilafon or Seroquel?

Edited by june
Link to comment
Share on other sites

Sometimes there isn't always a lot of evidence for every single combination of medications - especially when some of them are older.  It doesn't mean that it will or won't work.  Ultimately there is no substitute for the advice of a trained medical professional - none of us are going to be able to tell you what medication will work best for you.

 

Best to talk over the pros and cons with your physician and make an informed choice together.

Link to comment
Share on other sites

Health care where I live doesn't provide specialists and it's always good to have background info when talking to the GPs here..

 

But all I actually wanted was to hear from people who've had experience with any those meds which one they prefer... ?!?

Link to comment
Share on other sites

I've got experience with all those meds. My advice is that you get a real pdoc and then do what they say. You don't say what you've been diagnosed with but IMO, a GP should NOT be handing out those types of meds. You need someone that is experienced in dealing with MI and and that would not be a GP. 

 

You should NOT go around changing your meds on your own just because you can. I guess if I had to choose between what you want to do and what your GP is suggesting, I'd go with the advice of the GP because they at least have a medical degree, unlike yourself.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...